Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 19, 2011, 2:22 PM EDT for Berks County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 2:22 PM EDT (18:22 UTC)
- Expired
- May 19, 2011, 3:03 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 130 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:30 PM EDT | HAIL 1 | Oley, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS51 KPHI 191822
SVRPHI
PAC011-191915-
/O.NEW.KPHI.SV.W.0050.110519T1822Z-110519T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LAURELDALE...OR NEAR READING...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLEETWOOD AROUND 245 PM EDT...
LYONS AROUND 250 PM EDT...
KUTZTOWN AND TOPTON AROUND 300 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4061 7586 4055 7569 4050 7561 4049 7561
4029 7577 4037 7596
TIME...MOT...LOC 1822Z 204DEG 16KT 4037 7586
$$
HEAVENER2 follow-up statements
896
WWUS51 KPHI 191852
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT THU MAY 19 2011
PAC011-191915-
/O.CON.KPHI.SV.W.0050.000000T0000Z-110519T1915Z/
BERKS PA-
252 PM EDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL BERKS COUNTY...
AT 247 PM EDT...TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR FLEETWOOD...OR 12 MILES
NORTHEAST OF READING...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KUTZTOWN AND TOPTON BY 300 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN OLEY WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4060 7583 4058 7579 4051 7564 4050 7561
4049 7561 4040 7574 4045 7588
TIME...MOT...LOC 1852Z 204DEG 16KT 4049 7579
$$
HEAVENER311
WWUS51 KPHI 191903
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT THU MAY 19 2011
PAC011-191913-
/O.CAN.KPHI.SV.W.0050.000000T0000Z-110519T1915Z/
BERKS PA-
303 PM EDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKS COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA.
LAT...LON 4060 7583 4058 7579 4050 7564 4050 7561
4049 7561 4040 7574 4045 7588
TIME...MOT...LOC 1903Z 204DEG 16KT 4053 7576
$$
HEAVENERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:35 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 19, 12:35 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1235 PM EDT THU MAY 19 2011 .SYNOPSIS... WEAK LOW PRESSURE OVER THE MID ATLANTIC STATES EARLY THIS MORNING WILL TRACK EAST AND WEAKEN TODAY AND TONIGHT. THE LOW WILL FINALLY MOVE OFF THE COAST FRIDAY. HIGH PRESSURE WILL BUILD DOWN FROM THE CANADIAN MARITIMES FOR THE WEEKEND. A COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 20/00Z FOR A GOOD PORTION OF NORTHERN AND CENTRAL NJ AND ERN PA. PRODUCTS HAVE BEEN UPDATED TO REFLECT THE WATCH. LATEST RADAR CONTINUES TO SHOW MOST OF THE ACTION TO OUR WEST, WITH A FEW ECHOES OVER THE ERN SHORE ATTM. THE SKY HAS ALSO BECOME MOSTLY CLEAR ACRS PORTIONS OF NJ AND ERN PA. SO HAVE LOWERED POPS ERLY AND DECREASED CLOUD COVER AND WILL WAIT AND SEE HOW THINGS GET GOING THIS AFTN. WITH THE DECREASED CLOUD COVER ESPECIALLY OVER THE N, WILL SEE IF THIS GIVES THE GREATER OPPORTUNITY FOR TSTM DEVELOPMENT IN THESE AREAS. THE FORECAST PROBLEM TODAY WILL BE THE EXTENT AND STRENGTH OF CONVECTION. THE CLOSED MID LEVEL LOW WILL WOBBLE EAST NORTHEAST TODAY...COOLING MID LEVEL TEMPERATURES AND STEEPENING MID LEVEL LAPSE RATES. THE AMOUNT OF LOW LEVEL INSTABILITY WILL BE PREDICATED ON THE AMOUNT OF HEATING...AND THIS WILL DEPEND ON THE AMOUNT OF SUNSHINE. NORTH OF THE WARM FRONT...THE LOW LEVEL MOISTURE SHOULD REMAIN IN PLACE FOR THE BULK OF THE DAY...SO HEATING IN THESE AREAS LOOKS TOUGH. FURTHER SOUTH...ACROSS SOUTHEAST PENNSYLVANIA...SOUTHERN NEW JERSEY...NORTHEAST MARYLAND...AND DELAWARE...HEATING SOUTH OF THE WARM FRONT SHOULD HELP WITH DESTABILIZATION. THE HEATING WILL ALLOW CONVECTIVE TEMPERATURES TO BE REACHED (SELF DESTRUCTIVE SUNSHINE) AND THIS COULD HELP ENHANCE THE MARGINAL INSTABILITY IN PLACE. CONVECTION SHOULD DEVELOP AS MID LEVELS COOL...WITH THE BEST COVERAGE GENERALLY NORTH AND WEST OF THE I 95. FURTHER SOUTH AND EAST...THERE MAY NOT BE ENOUGH OF A FOCUS FOR HIGHER SHOWER AND THUNDERSTORM CHANCES. ANY CONVECTION THAT DEVELOPS ACROSS THE SOUTH WILL HAVE A CHANCE TO PRODUCE GUSTY WINDS AND SMALL HAIL...AS FREEZING LEVELS REMAIN AROUND 7500 FEET...AND MODIFIED MODEL SOUNDINGS SHOW AN INVERTED V SIGNATURE. FURTHER NORTH...WITH LESS DRYING IN THE LOW LEVELS...THIS LOOKS LESS LIKELY. THE BEST CHANCE FOR STRONGER CONVECTION SHOULD BE THIS AFTERNOON AND EVENING...AS YET ANOTHER SPOKE MOVES AROUND THE CLOSED MID LEVEL LOW AND CROSSES THE FORECAST AREA. WITH MLCAPE VALUES BETWEEN 250 AND 500 J/KG AND MARGINAL SHEAR...THE THREAT FOR ISOLATED SEVERE WIND GUSTS OR LARGE HAIL LOOK LOW. ANY STORMS THAT DEVELOP WILL BE SLOW MOVING AS WELL...ESPECIALLY ACROSS EASTERN PENNSYLVANIA. PRECIPITABLE WATER VALUES HAVE DROPPED DURING THE NIGHT...AND INCREASE TO NEAR 1.20 INCHES DURING THE AFTERNOON. FOR MOST PLACES...FLASH FLOOD GUIDANCE IS ABOVE THIS VALUES...AND LACK OF CONFIDENCE IN ANY AREA SEEING THIS PRECLUDES A FLASH FLOOD WATCH FOR TODAY. FINALLY...HIGHS WERE BASED MAINLY ON A MOS BLEND. IF THERE IS MORE SUNSHINE SOUTH THIS MORNING THAT CURRENTLY FORECAST...FORECAST HIGHS THERE COULD BE 2 TO 4 DEGREES TOO LOW. OUR SURVEY TEAM HAS CONFIRMED THAT AN EF-0 TORNADO TOUCHED DOWN WEDNESDAY AFTERNOON IN NORTHEAST PHILADELPHIA. DETAILS CAN BE FOUND IN THE PUBLIC INFORMATION STATEMENT /PNS/ PRODUCT. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... THE SPOKE AROUND THE CLOSED LOW SHOULD EXIT THE AREA THIS EVENING. MARGINAL INSTABILITY WILL STILL REQUIRE THE MENTION OF THUNDER DURING THAT TIME. AFTER THIS...THE POTENTIAL FOR SHOWERS AND POSSIBLE THUNDERSTORMS BECOMES A BIT MORE PROBLEMATIC. THERE ARE INDICATIONS THAT A SPOKE WILL TRY TO CROSS THE AREA BETWEEN 0600 UTC AND 1200 UTC FRIDAY. NOT MUCH CONFIDENCE IN THIS YET. IF CONVECTION WERE TO DEVELOP ON THIS FEATURE...IT WOULD HAVE ACCESS TO FAIRLY STEEP MID LEVEL LAPSE RATES (NEAR 6.5 C/KM)...COOL MID LEVEL TEMPERATURES AND PRECIPITABLE WATER VALUES NEAR 1.25 INCHES. THIS COULD TRANSLATE INTO AN AREA OF THUNDERSTORMS LATE TONIGHT... ESPECIALLY NEAR THE NJ COAST. FOR NOW...WILL DOWNPLAY THIS POTENTIAL...BUT LATER FORECASTS MAY HAVE TO ACCOUNT FOR IT IF THE SPOKE CON BE IDENTIFIED LATER TODAY. LOWS WERE BASED A BLEND OF MOS NUMBERS. FOR FRIDAY...THE CLOSED MID LEVEL SYSTEM STARTS TRUNDLING TO THE EAST. MID LEVEL TEMPERATURES WILL START TO WARM...AND FOCI FOR SHOWERS AND THUNDERSTORMS WILL BECOME LESS NUMEROUS. BECAUSE OF THE POTENTIAL FOR MARGINAL INSTABILITY...A CHANCE OF SHOWERS AND THUNDERSTORMS WAS LEFT IN THE FORECAST FOR FRIDAY...ESPECIALLY FOR THE AFTERNOON HOURS. HOWEVER...THE COVERAGE AND INTENSITY APPEARS TO BE LESS THAN TODAY...WITH THE BEST CHANCE ACROSS NORTHERN AREAS. A BETTER SHOT AT SOME SUNSHINE FRIDAY SHOULD FAVOR THE GFS MOS FOR HIGHS. ANY CONVECTIVE ACTIVITY SHOULD DISSIPATE FRIDAY EVENING...AS MID LEVEL HEIGHTS RISE. AT THIS POINT...LATER FRIDAY EVENING INTO SATURDAY MORNING LOOKS DRY. WITH A BROADLY CYCLONIC FLOW FOR SATURDAY...CONVECTIVE TEMPERATURES APPEAR TO BE WITHIN REACH. HOWEVER...WITH LOWER MOISTURE CONTENT IN THE AIRMASS AND NO REAL TRIGGER...THE FORECAST FOR SATURDAY WILL BE DRY. HIGHS SATURDAY WERE BASED ON THE WARMER GFS MOS NUMBERS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ON SATURDAY NIGHT, THE MID LEVEL LOW THAT HAS BEEN INFLUENCING OUR WEATHER FOR THE PAST FEW DAYS SHOULD BE WELL OFF THE MIDDLE ATLANTIC COAST. A MID AND UPPER LEVEL RIDGE IS FORECAST TO EXTEND FROM THE EASTERN GULF OF MEXICO UP TO THE EASTERN GREAT LAKES AT THAT TIME. THE LOW SHOULD MOVE FARTHER OUT TO SEA. MEANWHILE, THE RIDGE IS FORECAST TO PROGRESS EASTWARD AND ITS AXIS IS EXPECTED TO PASS OVERHEAD ON SUNDAY OR SUNDAY NIGHT. THE RIDGE SHOULD CONTINUE TO INFLUENCE OUR REGION INTO THE NEW WEEK AS A LONG WAVE TROUGH MOVES TO THE MIDDLE PART OF THE COUNTRY BY MID WEEK. AT THE SURFACE, HIGH PRESSURE IS ANTICIPATED TO BUILD DOWN AND INTO OUR REGION FROM THE NORTHEAST ON SUNDAY. THE HIGH SHOULD DRIFT OUT OVER THE WESTERN NORTH ATLANTIC WHERE IT IS EXPECTED TO CONTINUE INFLUENCING OUR REGION. A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO DROP INTO OUR REGION FOR TUESDAY AND WEDNESDAY. WITH NO STRONG WEATHER SYSTEMS EXPECTED IN THE LONG TERM PERIOD OF THE FORECAST, WE WILL CONFINE ANY POPS MAINLY TO THE SLIGHT CHANCE CATEGORY. THE ONLY EXCEPTION WILL BE OUR NORTHERN COUNTIES WHERE WE WILL CARRY CHANCE POPS FOR TUESDAY AND WEDNESDAY AS THE FRONTAL BOUNDARY SETTLES INTO OUR REGION. ABOVE NORMAL TEMPERATURES ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS AFTERNOON... SCT MVFR/IFR CIGS KILG TO KBLM NORTHWESTWARD LATE THIS MORNING IMPROVING TO VFR CIGS BY MIDDAY. SCT SHOWERS/ ISOLATED TSTMS THIS AFTN WITH BRIEF IFR CONDS...MAINLY INTERIOR. LATEST COMPUTER MODEL GUIDANCE SUGGESTS THAT KRDG, KABE AND KTTN HAVE A BETTER CHANCE OF RECEIVING ADDITIONAL SHOWERS TODAY THAN OUR OTHER FIVE TAF SITES. 12Z/IAD SOUNDING WAS QUITE UNSTABLE THIS MORNING /KWAL STABLE BUT ONLY REFECTS OUR COASTAL WATERS/. IAD SOUNDING SUGGESTS HAIL. WBZ NEAR 8200 FT WITH 0 AT 10K AND DESCENDING AND EL/TROP ARD 28K. TONIGHT...VFR CONDITIONS WILL CONTINUE INTO TONIGHT AS A SLIGHTLY DRIER WESTERLY FLOW TAKES OVER. ANY SCATTERED SHOWERS/TSTMS WILL CONTINUE INTO EARLY TONIGHT BUT SHOULD DIMINISH AS THE DAYTIME HEATING ENDS. OUTLOOK... SCATTERED SHOWERS AND TSTMS COULD POP UP AGAIN FRIDAY AS THE UPPER LOW CROSSES OUR REGION. AS THIS LOW FINALLY BEGINS TO HEAD OUT TO SEA OVER THE WEEKEND, WEATHER CONDITIONS WILL LIKELY IMPROVE IN OUR REGION. && .MARINE... SMALL CRAFT ADVISORY CONTINUES ON OUR ATLC WATERS TODAY. IT WILL BE MAINLY FOR SEAS. THE END TIME FOR THE ADVISORY WILL REMAIN 6 AM FRIDAY. IT IS POSSIBLE THAT CONDITIONS COULD DROP BELOW ADVISORY CRITERIA PRIOR TO THAT TIME. OUR WW GUIDANCE HAS BEEN RUNNING ABOUT A FOOT ON THE HIGH TIDE THE PAT 36 HOURS. DAY SHIFT WILL REEVALUATE AND ADJUST ACCORDINGLY, IF NEEDED. ONCE THE PESKY LOW, THAT HAS BEEN HARASSING THE EASTERN THIRD OF THE NATION, MOVES OFF TO THE EAST, MORE TRANQUIL CONDITIONS ARE EXPECTED FOR THE WEEKEND AND NO MARINE HEADLINES ARE FORESEEN FROM FRIDAY INTO EARLY NEXT WEEK. && .HYDROLOGY... RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE PEQUANNOCK RIVER AND THE ROCKAWAY RIVER. THE PASSAIC AT PINE BROOK WILL LIKELY NEED A WARNING LATER THIS MORNING...AND THE EAST DITCH OF THE BEAVER BROOK REMAINS ABOVE FLOOD. THE FLOOD THREAT NOW SWITCHES TO FLASH FLOODING...BUT AS THE AIRMASS HAS DRIED SINCE WEDNESDAY...THE CONFIDENCE IN MORE THAN A COUPLE OF STORMS PRODUCING FLASH FLOODING APPEARS TO BE LOW. THEREFORE...NO FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING. && .TIDES/COASTAL FLOODING... CAMBRIDGE MAX TIDE THIS MORNING WAS 3.33 AND TOLCHESTER 3.15 NO ADVISORIES OR STATEMENTS IN EFFECT ATTM. TONIGHTS HIGH TIDE CYCLE INTO FRIDAY MAY SEE WATER LEVELS APPROACH MINOR TIDAL FLOOD LEVELS ONCE AGAIN. BUT, AT THIS TIME, IT APPEARS TO BE A VERY MARGINAL EVENT. THIS BEING THE CASE, NO ADVISORIES OR STATEMENTS WILL BE ISSUED THIS MORNING. THE DAY SHIFT WILL MONITOR AND ISSUE THE APPROPRIATE PRODUCTS LATER TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455. && SYNOPSIS...HAYES NEAR TERM...HAYES/NIERENBERG SHORT TERM...HAYES LONG TERM...IOVINO AVIATION...DRAG MARINE...DRAG HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 19, 12:32 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1232 PM EDT THU MAY 19 2011 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-201645- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 1232 PM EDT THU MAY 19 2011 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING...RESULTING IN LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-201645- WESTERN MONMOUTH-EASTERN MONMOUTH- 1232 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING...RESULTING IN LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-020>026-201645- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 1232 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING...RESULTING IN LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-027-PAZ070-071-201645- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA- 1232 PM EDT THU MAY 19 2011 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING...RESULTING IN LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-201645- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1232 PM EDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-201645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1232 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 19, 12:11 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EDT THU MAY 19 2011
DEZ002-003-MDZ019-020-191745-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
1211 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF EASTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR TANYARD AROUND 1220 PM...
PRESTON AROUND 1225 PM...HARMONY AROUND 1250 PM...AGNER AROUND 105
PM...GRIFFIN AROUND 110 PM...SMITHVILLE AND HILLSBORO AROUND 120 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3870 7609 3909 7583 3887 7555 3868 7581
3869 7583 3869 7590 3867 7593 3867 7595
3864 7596 3863 7597
HEAVENERSpecial weather statement, May 19, 12:31 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1231 PM EDT THU MAY 19 2011
PAZ060-191800-
BERKS PA-
1231 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF LANCASTER...MOVING NORTH AT
20 MPH. THE THUNDERSTORM WILL BE NEAR NEW MORGAN AROUND 1255 PM...
MOHNTON...FLYING HILLS AROUND 110 PM...WERNERSVILLE...SINKING
SPRING...WEST WYOMISSING...SHILLINGTON AROUND 115 PM...WHITFIELD...
WEST LAWN AND WYOMISSING HILLS AROUND 120 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
LAT...LON 4053 7633 4054 7618 4056 7615 4058 7609
4060 7605 4059 7603 4064 7601 4068 7591
4059 7575 4024 7573 4014 7589 4036 7621
4036 7624 4043 7634
HEAVENERSpecial weather statement, May 19, 12:54 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 PM EDT THU MAY 19 2011
DEZ001-MDZ008-012-PAZ067-191800-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
1254 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...
AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF MIDDLETOWN...MOVING NORTH AT 10
MPH. THE THUNDERSTORM WILL BE NEAR CHARLESTOWN AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3934 7618 3938 7611 3938 7607 3945 7600
3946 7602 3953 7599 3955 7603 3954 7607
3962 7616 3973 7615 3966 7567 3925 7603
3930 7619
HEAVENERSpecial weather statement, May 19, 1:00 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT THU MAY 19 2011
DEZ002-MDZ015-019-020-191800-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
100 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CENTERVILLE...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SANDTOWN...
ANDREWSVILLE AROUND 115 PM...FELTON...HARRINGTON AROUND 130 PM...
MAGNOLIA...VIOLA AROUND 145 PM...BOWERS AND LITTLE CREEK AROUND 200
PM.
OTHER THUNDERSTORMS ARE DEVELOPING OVER THE CENTRAL PORTIONS OF THE
DELMARVA EARLY THIS AFTERNOON. BE ALERT FOR HEAVY DOWNPOURS...STRONG
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. IF SEVERE WEATHER
IS HEADING YOUR WAY..GO INDOORS.
LAT...LON 3898 7603 3920 7596 3926 7584 3925 7577
3930 7575 3930 7563 3936 7551 3928 7542
3918 7539 3909 7540 3905 7535 3897 7533
3890 7549 3884 7555 3883 7572 3872 7572
3868 7595
JJMLocal storm report, May 19, 2:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 PM EDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL SMYRNA 39.30N 75.61W
05/19/2011 M0.75 INCH KENT DE TRAINED SPOTTER
&&
EVENT NUMBER PHI1100136
VJMSpecial weather statement, May 19, 2:19 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
219 PM EDT THU MAY 19 2011
DEZ001-MDZ008-NJZ016>018-021-PAZ067-191915-
CAMDEN NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-GLOUCESTER NJ-
NEW CASTLE DE-SALEM NJ-
219 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...CECIL...CHESTER...
CUMBERLAND...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS NORTHERN DELAWARE AND NORTHEAST
MARYLAND...MOVING NORTHEAST AT 15 MPH. ANOTHER ISOLATED THUNDERSTORM
WAS LOCATED ACROSS SOUTHERN GLOUCESTER COUNTY NEW JERSEY. THESE
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN NEW
JERSEY...NORTHERN DELAWARE AND CECIL COUNTY MARYLAND THROUGH 315 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL PRODUCE SMALL HAIL.
LAT...LON 3974 7577 3984 7563 3980 7542 3998 7503
3979 7491 3973 7475 3951 7499 3942 7486
3917 7491 3920 7518 3946 7553 3958 7554
3958 7556 3937 7550 3931 7559 3929 7576
3938 7577 3938 7604 3953 7599 3972 7623
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:31 PM EDT | Special Weather Statement | PHI | Berks | 89 min |
| May 19, 1:26 PM EDT | Areal Flood Advisory | PHI | Berks | 5 hr |
| May 19, 1:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 61 min |
| May 19, 2:54 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Northampton | 3 hr |
| May 19, 3:00 PM EDT | Special Weather Statement | PHI | Carbon | 60 min |
| May 19, 3:01 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 3 hr |
| May 19, 3:05 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 55 min |
| May 19, 3:12 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 63 min |
| May 19, 3:15 PM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery, Philadelphia | 60 min |
| May 19, 3:37 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 53 min |
| May 19, 3:40 PM EDT | Areal Flood Advisory | PHI | Bucks, Lehigh, Monroe, Northampton | 5 hr |
| May 19, 3:52 PM EDT | Coastal Flood Statement | PHI | Delaware, Philadelphia | 8 hr |
| May 19, 4:06 PM EDT | Severe Thunderstorm Warning | PHI | Philadelphia | 54 min |
| May 19, 4:18 PM EDT | Special Weather Statement | PHI | Monroe | 57 min |
| May 19, 4:20 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Northampton | 55 min |
| May 19, 4:28 PM EDT | Special Weather Statement | PHI | Bucks | 62 min |
| May 19, 4:31 PM EDT | Special Weather Statement | PHI | Bucks | 59 min |
| May 19, 4:39 PM EDT | Flash Flood Warning | PHI | Bucks, Monroe, Northampton | 4 hr |
| May 19, 4:50 PM EDT | Special Weather Statement | PHI | Monroe | 55 min |
| May 19, 5:08 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 50 min |
| May 19, 7:23 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 82 min |
| May 19, 7:50 PM EDT | Special Weather Statement | PHI | Philadelphia | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.